Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 31, 2005, 3:46 PM CDT for Saunders County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2005, 3:46 PM CDT (20:46 UTC)
- Expired
- May 31, 2005, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Saunders County, NE
The radar
The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:44 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 31, 2:44 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 244 PM CDT TUE MAY 31 2005 .DISCUSSION... IN THE SHORT TERM...WATER VAPOR SATL PIX SHOWING VIGOROUS UPPER LEVEL LOW SPINNING OVER THE NRN HIGH PLAINS WITH A SERIES OF IMPULSES ROTATING AROUND IT. MEANWHILE THERMAL ADVECTION ACROSS THE PLAINS HAS KICKED OFF PCPN EXTENDING FROM NRN OK...INTO KS AND NEB... AND INTO THE ERN DAKOTAS. TIMING OF THIS MERIDIONAL BAND OF PCPN WILL BE PROBLEMATIC AT BEST. CURRENT TRENDS LEADING UP TO TONIGHT SUGGEST ENTIRE CWA AT RISK DURING THE EVENING HOURS FOR SOME SHOWER ACTIVITY. WILL THEREFORE GO CATEGORICAL AND THEN BACK POPS OFF A BIT AFTER MIDNIGHT FOR WESTERN SECTIONS OF THE CWA. FOR WEDNESDAY MODELS SHOW PCPN BAND DRIFTING EASTWARD DEEPER INTO IA DURING THE LATE MORNING HOURS WHERE MORE FAVORABLE DPVA AND MID LAYER BAROCLINIC ZONE SHOULD RESIDE. THUS WILL TREND DECREASING POPS FROM EAST TO WEST. DURING THE AFTERNOON...NAM SHOWS WEAK AREA OF DOWNGLIDE FLOW KICKING IN OVER THE CWA...LIMITING PCPN CHANCES. WEDNESDAY NIGHT THE NAM SHOWS A WIDE AREA OF QPF DEVELOPING FROM THE DAKOTAS INTO WRN NEB IN AREA OF STRONG TRANSVERSE AGEOSTROPHIC LIFT ON THE EDGE OF MODERATE FRONTOGENETIC FORCING. THE NAM MAINTAINS THE QPF AWAY FROM THE CWA SO WILL CONTINUE DRY FORECAST FOR NOW. SURFACE LOW PRESSURE STARTS TO ORGANIZE OVER THE DAKOTAS THURSDAY IN RESPONSE TO STRENGTHENING UPPER LEVEL LOW OVER THE NWRN CONUS. INCREASING LOW LEVEL MOISTURE AND BOUNDARY LAYER CONVERGENCE SUGGESTS SLGT POPS PROBABLY WARRANTED FOR THE AFTERNOON TIME FRAME. BY THURSDAY NIGHT...STOUT MID LEVEL WAA COUPLED WITH A PASSING UPPER LEVEL IMPULSE WILL ALLOW FOR THUNDER CHANCES OVERNIGHT MAINLY OVER NORTHERN SECTIONS OF THE CWA WHERE LOW LEVEL MOIST CONVERGENCE IS PROGGED TO PERSIST. IN THE EXTENDED PERIODS...MOISTURE RACES NORTHWARD IN EARNEST ON FRIDAY ACROSS THE PLAINS AS A SURFACE COLD FRONT SWEEPS INTO WESTERN NEBRASKA IN ASSOCIATION WITH A WELL DEFINED UPPER LEVEL LOW CROSSING THE NORTHERN HIGH PLAINS. PWS INCREASE DRAMATICALLY TO ABOUT 1.5 AS BOUNDARY LAYER DEW POINTS APPROACH 70 DEGREES. A FAVORABLE ENVIRONMENT FOR SIGNIFICANT SEVERE STORMS DEVELOPS AS SBCAPES CATAPULT TO AROUND 4000J/KG AND TTS HOVER AROUND 60. SOME CONSISTENCY SHOWN BY THE GFS WITH THIS SCENARIO...SO THEREFORE FAVOR BUMPING UP POPS. FRONT MOVEMENT PROGGED RATHER SLOW AND IS ALSO DEPICTED THIS WAY BY LATEST HPC SFC CHARTS. WILL FOLLOW SUITE AND MAINTAIN POPS THROUGH FRIDAY NIGHT. STRONG...MOIST CONVERGENT BOUNDARY STILL SHOWN OVER THE CWA SATURDAY. AM STILL CONCERNED THAT FRONTAL TIMING MAY BE A BIT TOO SLOW. BUT NEVERTHELESS...WILL KEEP POPS GOING THROUGH SATURDAY AND SATURDAY NIGHT. THE GFS EVENTUALLY ADVERTISES THE BOUNDARY TO STALL OUT SOMEWHAT OVER SOUTHEASTERN SECTIONS OF THE CWA BY SUNDAY MORNING. MODERATE LIFT STILL SHOWN IN AREA OF GENERALLY WEAK FRONTOGENESIS...BUT RATHER STRONG MID LEVEL BAROCLINIC ZONE STILL EXIST. BEST CHANCES FOR PCPN APPEAR TO BE OVER SOUTHERN AND EASTERN SECTIONS OF THE CWA...SO WILL GEAR POPS IN THAT FASHION AND CONTINUE THUNDER CHANCES THROUGH AT LEAST MONDAY NIGHT. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, May 31, 11:30 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1130 AM CDT TUE MAY 31 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-312200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1130 AM CDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE AREA THIS AFTERNOON AND OVERNIGHT AS THE FIRST OF SEVERAL UPPER LEVEL WAVES LIFTS OUT ACROSS THE REGION. EXTENSIVE CLOUD COVER IS EXPECTED TO LIMIT SURFACE HEATING AND INSTABILITY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. FOBERT
In the hours before
Local storm report, May 31, 11:36 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1136 AM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD LINWOOD 41.41N 96.93W
05/12/2005 BUTLER NE NEWSPAPER
A DELAYED REPORT OF FLASH FLOODING ALONG SKULL CREEK NEAR
LINWOOD WAS RECEIVED FROM THE COLUMBUS TELEGRAM. THE
FLOODING COVERED SEVERAL SQUARE MILES OF PASTURE LAND,
SPREAD DEBRIS ACROSS A FEW COUNTY ROADS AND BRIEFLY
COMPLETELY SURROUNDED A FARMSTEAD NEAR TOWN. THE FLOOD
WATERS CONTINUED RISING INTO THURSDAY MORNING, 5/12/05,
BEFORE RECEEDING.
&&Local storm report, May 31, 3:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
327 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 7 N WAVERLY 41.02N 96.53W
05/31/2005 0.75 INCH LANCASTER NE PUBLIC
&&
JBLocal storm report, May 31, 3:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
333 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 NW ASHLAND 41.05N 96.38W
05/31/2005 0.75 INCH SAUNDERS NE PUBLIC
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:05 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 25 min |
| May 31, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 15 min |
| May 31, 4:00 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 30 min |
| May 31, 4:16 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 29 min |
| May 31, 4:30 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 30 min |
| May 31, 4:46 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 29 min |
| May 31, 5:01 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 29 min |
| May 31, 5:15 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 30 min |
| May 31, 5:45 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 33 min |
| May 31, 5:52 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 23 min |
| May 31, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.